Hail, Orange
- When
- July 5, 3:38 PM EST
- Where
- Orange County, 1.38 mi N of Ocoee
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.590, -81.530
A trained spotter reported penny-sized hail near Ocoee.
Thunderstorms developed along the east coast sea breeze as it pushed inland and a few become strong to severe as they approached the Interstate 4 corridor. Small hail was reported near Ocoee, and up to quarter size to the east of Sanford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Thunderstorms developed along the east coast sea breeze as it pushed inland and a few become strong to severe as they approached the Interstate 4 corridor. Small hail was reported near Ocoee, and up to quarter size to the east of Sanford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 5, 1:11 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT SUN JUL 5 2015 .DISCUSSION... HIS AFTERNOON-TONIGHT...THE STEERING WINDS BETWEEN 850MB AND 500MB (APPROX 5000-18000 FT) WILL PUSH ANY LATE AFTERNOON/EVENING STORMS ORLANDO NORTH BACK TOWARD THE COAST. COOLER TEMPERATURES ALOFT AROUND -9C AT 500MB AND INCREASING VORTICITY ADVECTION AT THE SAME LEVEL MAY PRODUCE STRONG STORMS...ESPECIALLY THOSE HAVING RESULTED FROM ANY OF THE VARIOUS BOUNDARY/SEA BREEZE COLLISIONS...FROM LAKE...ORANGE...NORTH BREVARD AND NORTH THROUGH THE EVENING. STORMS TREND DOWN AFTER SUNSET WITH LINGERING LIGHT RAIN FROM DEBRIS CLOUDS THROUGH MIDNIGHT. MON-WED...GFS/ECM MODELS REMAIN CONSISTENT WITH THEIR SOLUTIONS OF KEEPING THE SURFACE RIDGE FROM CENTRAL FLORIDA SOUTH THROUGH WEDNESDAY THEN A SLOW NORTHWARD PROGRESSION AFTER MID WEEK. CONTINUED DEEP LAYER SOUTHERLY COMPONENT TO THE WINDS AS WELL AS DEEP LAYERED MOISTURE SHOULD KEEP AFTERNOON/EVENING RAIN CHANCES 30 PERCENT OR BETTER. MODELS(S) ALSO INDICATING THE STEERING WINDS SHIFT FROM THE SOUTHWEST EARLY ON TO THE EAST BY WEDNESDAY. SIGNIFICANCE WILL BE STORMS SHIFTING AWAY FROM THE EAST COAST TO THE INTERIOR AS THE EASTERLY FLOW DEEPENS. PREVIOUS EXTENDED THU-SUN...THE TUTT OVER THE FL STRAITS DEFORMS AS ITS REMAINS DAMPEN OUT WWD INTO THE SRN GOMEX. MID LEVEL RIDGE NORTH OF FL REMAINS IN CONTROL INTO NEXT WEEKEND...BUT BY SUNDAY SOME DIFFERENCES BEGIN TO SHOW UP IN HOW THE MODELS HANDLE NRN STREAM ENERGY OVER THE ERN CONUS/WRN ATLC. THE GFS SHOWS GREATER TROUGH AMPLIFICATION FARTHER EAST OVER THE WRN ATLC WITH A STRONGER MID LEVEL LEVEL RIDGE OVER THE SRN/SERN CONUS AND THE MID/UPPER LEVEL FLOW BECOMING NRLY OVER FL AND THE ADJCT ATLC. THE ECM SHOWS BROADER BUT LESS AMPLIFIED TROUGHING ACROSS THE ERN CONUS/WRN ATLC WITH LOWER H50 HEIGHTS AND WEAKER MID/UPPER FLOW AS A BROAD COL DEVELOPS OVHD BY SUN. THE GFS "BACK DOORS" A SLUG OF DEEP MOISTURE SWD THIS WEEKEND. THE ECM DOES SHOW SOME MOISTENING TAKING PLACE...BUT NOT NEARLY TO THE SAME EXTENT. TEH CURRENT FCST CONTINUES TO SHOW DIURNAL CONVECTIVE PROBS A BIT BELOW NORMAL FOR THU-FRI...SLOWLY RISING BY NEXT SAT OWING TO AT LEAST SOME ANTICIPATED INCREASE IN MEAN MOISTURE. TEMPS LOOK TO REMAIN NEAR CLIMO. && .AVIATION... THRU 06/12Z SE AROUND 10 KNOTS OUTSIDE OF TSTMS/SHRA TIL 06/03Z BECMG 06/03Z-06/06Z 5 TO 10 KNOTS VCSH INTERIOR...06/06Z-06/18Z VFR LCL MVFR BR 06/09Z-06/12Z. && .MARINE... TONIGHT...SURFACE/LOW LEVEL RIDGE AXIS BISECTING THE PENINSULA WILL MAINTAIN A LIGHT TO GENTLE SOUTHEAST TO SOUTHERLY BREEZE OVER THE LOCAL ATLANTIC WATERS OVERNIGHT. SEAS 1 TO 2 FEET NEARSHORE AND 2 TO 3 FEET WELL OFFSHORE. MON-THU...CLOSE PROXIMITY OF SFC RIDGE AXIS WILL KEEP THE MAOR IN A FAVORABLE REGIME FOR BOATING WITH A GENTLE TO MODERATE S TO SE WIND FLOW. SEAS WILL REMAIN IN THE 2-3FT RANGE WITH THE LOCAL SEA BREEZE CIRC NEAR THE COAST CAUSING WINDS TO MODESTLY INCREASE AND BACK MORE ONSHORE EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 90 / 30 30 30 30 MCO 74 94 75 93 / 30 50 20 30 MLB 75 89 75 89 / 20 40 20 20 VRB 75 90 73 90 / 20 30 20 20 LEE 76 94 76 93 / 30 30 20 40 SFB 75 94 75 92 / 30 40 20 30 ORL 75 94 76 92 / 30 50 20 30 FPR 73 90 73 89 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WEATHER...KELLY PUBLIC SERVICE...GLITTO RADAR WATCH......SHARP FORECASTS........WIMMER SHORT TERM...WIMMER LONG TERM....WIMMER AVIATION...WIMMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT SUN JUL 5 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052145- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1110 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE HAS FORMED ALONG THE TREASURE COAST AND WILL FULLY DEVELOP BY NOON ALONG THE VOLUSIA AND BREVARD COASTS AND MOVE SLOWLY INLAND. SCATTERED SHOWERS AND LIGHTNING STORMS WILL FORM ALONG THE SEA BREEZE BOUNDARY...WITH STORM MOTION TO THE NORTH AT 5 TO 10 MPH. STORMS WILL BECOME NUMEROUS ALONG AND WEST OF I-95 AS THE SEA BREEZE PUSHES INLAND. STORMS MAY BECOME STRONG ALONG AND NORTH OF THE I-4 CORRIDOR AS THE WEST COAST SEA BREEZE PUSHES INTO THE INTERIOR AND MERGES WITH THE EAST COAST BREEZE LATE IN THE DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 50 MPH AND SMALL HAIL. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE THIS AFTERNOON. STORM WILL BECOME NUMEROUS OVER THE INTERIOR BY LATE AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES MERGE AND INTERACT. STORMS MAY BECOME STRONG ALONG AND NORTH OF THE I-4 CORRIDOR AS THE EAST AND WEST COAST SEA BREEZES MERGE WITH WIND GUSTS IN EXCESS OF 40 KNOTS POSSIBLE. BOATERS ARE URGED TO KEEP AN EYE TO THE SKY FOR APPROACHING WEATHER AND TO SEEK SAFE HARBOR BEFORE THE STORMS ARE IN YOUR AREA. .RIP CURRENT IMPACT... A LONG PERIOD SWELL WILL COMBINE WITH A HIGH ASTRONOMICAL TIDE TO PRODUCE A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST AFTER 2:00 PM DUE TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE FORECAST EACH AFTERNOON AND EVENING THROUGH MIDWEEK...BECOMING ISOLATED TO SCATTERED TOWARD THE END OF THE WEEK AS THE PREVAILING FLOW IS EXPECTED TO SHIFT FROM SOUTH TO EAST. THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCAL GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT SUN JUL 5 2015 FLZ041-141-052045- INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL- 403 PM EDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 445 PM EDT... AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR LAKE HELEN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE...DELTONA...AREAS JUST WEST OF DAYTONA BEACH...DELAND...LAKE HELEN AND DELAND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2883 8120 2916 8136 2924 8117 2889 8100 TIME...MOT...LOC 2000Z 234DEG 12KT 2902 8119 DWS
The Melbourne radar (KMLB), 101 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
2 hail. Local standard time, as filed.
A trained spotter reported penny-sized hail near Ocoee.
The public reported hail up to the size of quarters near Midway, east of Sanford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577872, 577873.